To the Editor.—
We are writing regarding the letter entitled "Clorazepate in Temporal Lobe Epilepsy" by Feldman (236:2603, 1976). In it, the author states that eight patients with temporal lobe epilepsy had personality changes characterized by depression, irritability, and aggressive behavior in association with clorazepate dipotassium (Tranxene) therapy in excess of 22.5 mg daily. In addition to clorazepate, all of the patients "were receiving other antiepileptic drugs, primidone [Mysoline] in particular." He reported that these patients experienced a "definite decrease in seizure frequency," but the behavioral disturbance was intolerable to them and their families. The behavioral aberrations disappeared following withdrawal of clorazepate, leading the author to conclude that this drug was the cause of the development of the personality changes.We would be very interested to know whether the seizures recurred at their previous frequency following discontinuation of the clorazepate regimen. If such were the case, we do not believe
Livingston S, Pauli LL. Clorazepate in Epilepsy. JAMA. 1977;237(15):1561. doi:10.1001/jama.1977.03270420029011
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: